Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 118, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 10, 2012, 4:45 PM EDT for Darlington County, Florence County, South Carolina. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2012, 4:45 PM EDT (20:45 UTC)
- Expired
- Jul 10, 2012, 5:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Darlington County, SC, Florence County, SC
The radar
The Columbia radar (KCAE), 100 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:40 PM EDT | TSTM WND DMG | 2 Se Timmonsville, SC | REPORT OF TREE DOWN AT CROSSROAD OF CENTER ROAD AND HONDA WAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1486 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
407
WUUS52 KILM 102045
SVRILM
SCC031-041-102145-
/O.NEW.KILM.SV.W.0118.120710T2045Z-120710T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
445 PM EDT TUE JUL 10 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHERN DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 545 PM EDT
* AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LAMAR...OR 9 MILES EAST OF
BISHOPVILLE...AND MOVING EAST AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
LYDIA...
LAMAR...
OATS...
TIMMONSVILLE...
DARLINGTON RACEWAY...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3420 8012 3423 8012 3427 8014 3428 8014
3437 7992 3409 7979 3405 8001 3407 8003
3409 8008 3415 8016 3416 8016
TIME...MOT...LOC 2045Z 253DEG 8KT 3419 8010
$$
ZOUZIAS2 follow-up statements
496
WWUS52 KILM 102121
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
521 PM EDT TUE JUL 10 2012
SCC031-041-102145-
/O.CON.KILM.SV.W.0118.000000T0000Z-120710T2145Z/
DARLINGTON SC-FLORENCE SC-
521 PM EDT TUE JUL 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR WEST CENTRAL FLORENCE AND SOUTH CENTRAL DARLINGTON COUNTIES...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED SOUTHEAST OF
TIMMONSVILLE...MOVING EAST AT 10 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DARLINGTON
RACEWAY.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3409 8002 3419 7997 3429 7999 3432 7990
3409 7979 3405 8001 3407 8003
TIME...MOT...LOC 2119Z 253DEG 8KT 3421 8001
$$
ZOUZIAS309
WWUS52 KILM 102144
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
544 PM EDT TUE JUL 10 2012
SCC031-041-102147-
/O.EXP.KILM.SV.W.0118.000000T0000Z-120710T2145Z/
DARLINGTON SC-FLORENCE SC-
544 PM EDT TUE JUL 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FLORENCE AND
CENTRAL DARLINGTON COUNTIES WILL EXPIRE AT 545 PM EDT...
AT 544 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3409 8002 3419 7997 3429 7999 3432 7990
3409 7979 3405 8001 3407 8003
TIME...MOT...LOC 2137Z 253DEG 8KT 3422 7996
$$
ZOUZIASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:09 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 10, 2:09 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 209 PM EDT TUE JUL 10 2012 .SYNOPSIS... AN UNSTABLE AND MOIST AIR MASS ACROSS THE REGION WILL LEAD TO SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT...WITH PERIODS OF HEAVY RAINFALL POSSIBLE. BUILDING BERMUDA HIGH PRESSURE LATER IN THE WEEK WILL BRING SLIGHTLY DRIER CONDITIONS FRIDAY INTO THE WEEKEND...ACCOMPANIED BY SEASONAL TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... AS OF 2:00 PM TUESDAY...CONVECTION ALREADY UNDERWAY...DUMPING STOUT BUCKETS OF H20 ALONG THE SEA BREEZE FRONT WEDGED ALONG THE COASTAL ZONES. HIGH PRECIPITABLE WATER AND WEAK STEERING WIND WILL SUSTAIN A THREAT OF LOCALIZED FLOODING. THE STRONGER STORMS SO FAR HAVE PRODUCED 35 MPH WIND GUSTS AND LIMITED VISIBILITIES IN HEAVY RAIN. A TSTM WATCH CANNOT BE RULED OUT LATER TODAY...PERHAPS WEST OR SW OF THE AREA INITIALLY WHERE STRONGER HEATING AND INSTABILITY SIT. SHORT-WAVE ENERGY EXITING THE NC MOUNTAINS LATER THIS AFTERNOON MAY ORGANIZE THE CONVECTION INTO A LARGER CONVECTIVE CONGLOMERATE MOVING ACROSS THE FORECAST AREA SOMETIME THIS EVENING EITHER SIDE OF 900 PM. HAVE MAINTAINED A TRANSITION TO LIKELY POP VALUES TNGT. STORM MOTION GENERALLY FROM 260 AT AROUND 15 MPH ACROSS NC BUT A MUCH MORE SLUGGISH MOTION OVER THE SC INTERIOR...10 MPH OR LESS. THUS IT SEEMS THE BETTER THREAT OF LOCALIZED FLOODING WILL RESIDE ACROSS OUR SC ZONES. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 2:00 PM TUESDAY...SUBTLE EAST COAST TROUGH WILL SLOWLY GIVE WAY TO BUILDING HEIGHTS THROUGH THE PERIOD AS A WEAK FRONT MEANDERS ALONG THE AREA. WITH THE FORCING MECHANISMS BECOMING MORE DIFFUSE...THE FRONT LOSING MOST OF ITS DEFINITION AND SUBTLE RIDGING AT THE MID LEVELS WITH THE BUILDING RIDGE...WILL SHOW A TREND OF SLOWLY DECREASING POPS ESPECIALLY THURSDAY AFTERNOON AND EVENING. WEDNESDAY STILL LOOKS WET WITH THE FRONT LYING EAST TO WEST. TEMPERATURE GUIDANCE HAS TRENDED TOWARD BETTER BUT WILL CONTINUE TO LEAN TOWARD THE GFS/MAV NUMBERS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 2:00 PM TUESDAY...A VERY DIFFUSE FRONT WILL REMAIN ACROSS THE AREA FRIDAY AND SATURDAY WARRANTING THE CONTINUATION OF POPS. 500MB RIDGE CONTINUES TO BUILD INTO THE AREA LATE IN THE WEEKEND INTO EARLY NEXT WEEK BUT NOT TO THE EXTENT AS THE PREVIOUS HEAT WAVE PRODUCER. POPS TREND DOWN AND WILL BE CONFINED TO MORE PIEDMONT TROUGH FAVORED AREAS AND ISOLATED SEA BREEZE ACTIVITY. TEMPERATURES WILL TREND TO NEAR NORMAL TO A FEW DEGREES ABOVE BY THE END OF THE PERIOD. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 18Z...AIRMASS READY TO UNLOAD ANOTHER ROUND OF CONVECTION. MODERATE TO HIGH CONFIDENCE WE WILL SEE SCATTERED TO POSSIBLY NUMEROUS CONVECTION THIS AFTERNOON. THE BEST CHANCE FOR STORMS WOULD SEEM TO BE OVER THE SOUTHERN HALF OF THE CWA...AND ALONG THE SEA BREEZE. TSTMS COULD FIRE ANYWHERE GIVEN THE HIGH PWATS AND WEAK TO MODERATE OMEGA. SOME STORMS COULD HAVE HEAVY RAIN AND FREQUENT LIGHTNING...ALONG WITH BRIEF GUSTY WINDS. IFR CONDITIONS ARE POSSIBLE...BUT ONLY BRIEFLY. TONIGHT...CONVECTION WILL CONTINUE WELL INTO THE EVENING...SLOWLY DIMINISHING AROUND MIDNIGHT. SOME FOG/STRATUS IS POSSIBLE AGAIN TOWARD SUNRISE. WEDNESDAY...MORE OF THE SAME WITH CONVECTION EXPECTED TO REFIRE BY EARLY AFTERNOON. EXTENDED OUTLOOK...A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. OTHERWISE EXPECT VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 2:00 PM TUESDAY...S-SW WINDS WILL PREVAIL OUTSIDE OF TSTMS AS BERMUDA HIGH PRESSURE HOLDS OFFSHORE WITH LOWER PRESSURE INLAND. PRIMARY THREAT THROUGH TONIGHT WILL BE THE TENDENCY FOR TSTMS TO DRIFT E OVER THE INSHORE WATERS. THIS WILL LEAD TO ERRATIC AND POTENTIALLY STRONG WIND GUSTS AND DANGEROUS CLOUD TO SEA LIGHTNING STRIKES. MARINERS ARE ENCOURAGED TO CONSULT RADAR TRENDS BEFORE HEADING OUT TO AVOID A WEATHER DISASTER. SEAS WILL LIKELY HOLD AT 4 FEET OR LESS OUTSIDE OF TSTMS...IN A MIX OF 2-3 FOOT SSW WIND- WAVES AND 1-2 FOOT SE WAVES EVERY 8-9 SECONDS. MARINE WARNINGS MAY BE NEEDED LATER TODAY AND TONIGHT FOR STRONG TSTMS. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 2:00 PM TUESDAY...SOUTHWEST FLOW WILL PREVAIL ACROSS THE WATERS WEDNESDAY. THURSDAY MORNING WILL BE A TRANSITION PERIOD AS THE FRONT TAKES MORE OF A COASTAL TROUGH CONFIGURATION TURNING THE WINDS TO MORE SOUTHEAST. THE GRADIENT WEAKENS AS WELL WITH WINDS TEN KNOTS OR LESS DOWN FROM 10-15 KNOTS WITH THE SOUTHWEST FLOW. SEAS FOLLOW THE WIND FIELDS ON A DOWNWARD TREND WITH 2-3 FEET. LONG TERM /FRIDAY THROUGH SUNDAY/... AS OF 2:00 PM TUESDAY...NO DEVIATION FROM A TYPICAL SUMMERTIME PATTERN FOR THE MARINE COMMUNITY FOR THE WEEKEND. BERMUDA HIGH PRESSURE WILL BE THE PRIMARY FEATURE WITH THE SOUTHEASTERLY FLOW BEING ENHANCED EACH AFTERNOON BY THE PIEDMONT TROUGH AND SEA BREEZE. COULD SEE A BIT MORE VEERING LATE IN THE PERIOD A FURTHER ENHANCEMENT OF THE PATTERN BUT LOWER CONFIDENCE IN THIS OCCURRING. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...SHK NEAR TERM...MJC SHORT TERM...SHK LONG TERM...SHK AVIATION...DL
Hazardous weather outlook, Jul 10, 5:21 AM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 521 AM EDT TUE JUL 10 2012 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-053-111000- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- INLAND HORRY- 521 AM EDT TUE JUL 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH TONIGHT. ANY OF THE STRONGER CONVECTION WILL HAVE THE POTENTIAL TO PRODUCE 25 TO 40 MPH WIND GUSTS. POTENTIAL RAINFALL AMOUNTS THROUGH DAYBREAK WEDNESDAY WILL RANGE BETWEEN 0.50 TO 1.25 INCHES...WITH HIGHER AMOUNTS POSSIBLE FROM CONVECTION THAT CONTINUALLY MOVES ACROSS THE SAME LOCATIONS. THIS MAY LEAD TO LOCALIZED FLOODING AND PONDING OF WATER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FOR WEDNESDAY... THUNDERSTORMS WILL AGAIN AFFECT THE AREA AND PRODUCE ADDITIONAL RAINFALL AMOUNTS THAT COULD LEAD TO POSSIBLE FLOODING AND PONDING OF WATER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ039-055-056-111000- WILLIAMSBURG-INLAND GEORGETOWN-COASTAL GEORGETOWN- 521 AM EDT TUE JUL 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH TONIGHT. ANY OF THE STRONGER CONVECTION WILL HAVE THE POTENTIAL TO PRODUCE 25 TO 40 MPH WIND GUSTS. POTENTIAL RAINFALL AMOUNTS THROUGH DAYBREAK WEDNESDAY WILL RANGE BETWEEN 0.25 TO 1.00 INCH... WITH HIGHER AMOUNTS POSSIBLE FROM CONVECTION THAT CONTINUALLY MOVES ACROSS THE SAME LOCATIONS. THIS MAY LEAD TO LOCALIZED FLOODING AND PONDING OF WATER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FOR WEDNESDAY... THUNDERSTORMS WILL AGAIN AFFECT THE AREA AND PRODUCE ADDITIONAL RAINFALL AMOUNTS THAT COULD LEAD TO POSSIBLE FLOODING AND PONDING OF WATER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-111000- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- 521 AM EDT TUE JUL 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH TONIGHT. ANY OF THE STRONGER CONVECTION WILL HAVE THE POTENTIAL TO PRODUCE 25 TO 40 MPH WIND GUSTS. POTENTIAL RAINFALL AMOUNTS THROUGH DAYBREAK WEDNESDAY WILL RANGE BETWEEN 0.50 TO 1.25 INCHES...WITH HIGHER AMOUNTS POSSIBLE FROM CONVECTION THAT CONTINUALLY MOVES ACROSS THE SAME LOCATIONS. THIS MAY LEAD TO LOCALIZED FLOODING AND PONDING OF WATER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FOR WEDNESDAY... THUNDERSTORMS WILL AGAIN AFFECT THE AREA AND PRODUCE ADDITIONAL RAINFALL AMOUNTS THAT COULD LEAD TO POSSIBLE FLOODING AND PONDING OF WATER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-111000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 521 AM EDT TUE JUL 10 2012 ...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. CONVECTION WILL OCCASIONALLY MOVE OFF THE MAINLAND THROUGH TONIGHT. THE STRONGER ACTIVITY COULD PRODUCE 25 TO 35 KT WIND GUSTS...NEAR 0 VISIBILITY IN SQUALLS...AND OCCASIONAL TO FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ256-111000- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 521 AM EDT TUE JUL 10 2012 ...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. CONVECTION WILL OCCASIONALLY MOVE OFF THE MAINLAND THROUGH TONIGHT. THE STRONGER ACTIVITY COULD PRODUCE 25 TO 35 KT WIND GUSTS...NEAR 0 VISIBILITY IN SQUALLS...AND OCCASIONAL TO FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DOUGH
In the hours before
Special weather statement, Jul 10, 2:56 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
256 PM EDT TUE JUL 10 2012
SCZ039-055-102000-
INLAND GEORGETOWN-WILLIAMSBURG-
256 PM EDT TUE JUL 10 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN AND WILLIAMSBURG
COUNTIES THROUGH 400 PM EDT...
AT 254 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
MORRISVILLE TO NESMITH TO INDIANTOWN...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE HEMINGWAY...HENRY...INDIANTOWN...
MORRISVILLE...NESMITH...RHEMS AND STUCKEY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3371 7968 3379 7954 3378 7951 3378 7945
3360 7926 3352 7956
TIME...MOT...LOC 1854Z 234DEG 25KT 3368 7947
ZOUZIASSpecial weather statement, Jul 10, 3:03 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
303 PM EDT TUE JUL 10 2012
SCZ055-102000-
INLAND GEORGETOWN-
303 PM EDT TUE JUL 10 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN COUNTY THROUGH
400 PM EDT...
AT 303 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRAVES...OR ABOUT 6 MILES WEST OF GEORGETOWN...MOVING NORTH AT 5 MPH.
SOME LOCATIONS IMPACTED INCLUDE GRAVES...OATLAND AND SAMPIT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3338 7952 3355 7940 3348 7927 3344 7928
3340 7933 3332 7938
TIME...MOT...LOC 1903Z 197DEG 3KT 3340 7939
ZOUZIASSpecial weather statement, Jul 10, 3:27 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
327 PM EDT TUE JUL 10 2012
NCZ105>107-102030-
COASTAL PENDER-INLAND NEW HANOVER-INLAND PENDER-
327 PM EDT TUE JUL 10 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NEW HANOVER AND PENDER
COUNTIES THROUGH 430 PM EDT...
AT 328 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WRIGHTSBORO...OR ABOUT 6 MILES NORTH OF LELAND...MOVING
EAST...NORTHEAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE ASHTON...CASTLE HAYNE...EDGECOMB...
HAMPSTEAD...MOORETOWN...ROCKY POINT...SCOTTS HILL...SURF CITY...
TOPSAIL...TOPSAIL BEACH...WOODSIDE AND WRIGHTSBORO.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3438 7760 3435 7764 3426 7798 3431 7801
3432 7800 3432 7802 3442 7807 3458 7763
3449 7757 3448 7757 3447 7756 3443 7753
TIME...MOT...LOC 1928Z 271DEG 10KT 3433 7796
15Special weather statement, Jul 10, 3:44 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
344 PM EDT TUE JUL 10 2012
SCZ039-055-056-102045-
COASTAL GEORGETOWN-INLAND GEORGETOWN-WILLIAMSBURG-
344 PM EDT TUE JUL 10 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN AND WILLIAMSBURG
COUNTIES THROUGH 445 PM EDT...
AT 343 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
WEST OF LAMBERT...OR ABOUT 16 MILES SOUTHEAST OF SAINT
STEPHEN...MOVING NORTHEAST AT 20 MPH. OTHER STRONG STORMS WILL MOVE
INTO WILLIAMSBURG AND GEORGETOWN COUNTIES FROM THE SOUTHWEST.
SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...KINGSTREE...ANDREWS...
CADES...EARLE...GOURDIN...GRAVES...HEBRON...HEBRON CROSSROADS...
JACKSON...LAMBERT AND LITCHFIELD BEACH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3316 7937 3323 7946 3329 7966 3340 7986
3344 7988 3349 7997 3350 8003 3352 8008
3386 7989 3346 7910 3338 7914 3323 7918
3314 7932
TIME...MOT...LOC 1943Z 224DEG 17KT 3334 7964
ZOUZIASSpecial weather statement, Jul 10, 4:02 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
402 PM EDT TUE JUL 10 2012
NCZ107>110-102100-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-INLAND BRUNSWICK-INLAND NEW
HANOVER-
402 PM EDT TUE JUL 10 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK AND NEW HANOVER
COUNTIES THROUGH 500 PM EDT...
AT 402 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BOLIVIA...OR ABOUT 14 MILES EAST OF SHALLOTTE...MOVING EAST AT 10
MPH.
SOME LOCATIONS IMPACTED INCLUDE WILMINGTON...BISHOP...BOILING SPRING
LAKES...MILL CREEK...SILVER LAKE...TOWN CREEK...WINNABOW...
BELVILLE...BOLIVIA AND KURE BEACH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3394 7792 3392 7793 3398 7827 3415 7825
3427 7788
TIME...MOT...LOC 2002Z 276DEG 8KT 3406 7815
15Special weather statement, Jul 10, 4:37 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
437 PM EDT TUE JUL 10 2012
SCZ017-023-024-032-033-039-053>056-102130-
COASTAL GEORGETOWN-COASTAL HORRY-DARLINGTON-DILLON-FLORENCE-INLAND
GEORGETOWN-INLAND HORRY-MARION-MARLBORO-WILLIAMSBURG-
437 PM EDT TUE JUL 10 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN...HORRY...
WILLIAMSBURG...FLORENCE...MARION...DILLON...MARLBORO AND DARLINGTON
COUNTIES THROUGH 530 PM EDT...
AT 436 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SOUTHWEST OF CLYDE TO NEAR OATS TO LAKE CITY TO
MORRISVILLE TO GRAVES...MOVING NORTHEAST AT 20 MPH. THESE STORMS
WILL MOVE INTO AND ACROSS MUCH OF SOUTH CAROLINA FROM HARTSVILLE AND
FLORENCE AREA SOUTHWEST TOWARD THE COAST.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...CONWAY...
DARLINGTON...DILLON...FLORENCE...GARDEN CITY...GEORGETOWN...
HARTSVILLE...LAKE CITY...LITTLE RIVER...MARION AND MULLINS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED
FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS
PASS.
&&
LAT...LON 3450 8005 3449 7988 3454 7983 3462 7978
3471 7988 3481 7977 3479 7964 3384 7858
3377 7875 3364 7893 3347 7909 3333 7916
3323 7927 3433 8018 3436 8018 3438 8022
TIME...MOT...LOC 2033Z 230DEG 27KT 3435 8018 3420 8009
3384 7977 3360 7958 3335 7934
ZOUZIASThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:00 PM EDT | Special Weather Statement | ILM | Horry | 45 min |
| Jul 9, 9:45 PM EDT | Special Weather Statement | ILM | Williamsburg | 45 min |
| Jul 9, 10:26 PM EDT | Special Weather Statement | ILM | Georgetown, Williamsburg | 49 min |
| Jul 10, 12:19 AM EDT | Special Weather Statement | ILM | Darlington | 41 min |
| Jul 10, 1:32 PM EDT | Special Weather Statement | ILM | Horry | 58 min |
| Jul 10, 1:51 PM EDT | Special Weather Statement | ILM | Georgetown | 54 min |
| Jul 10, 2:36 PM EDT | Areal Flood Warning | ILM | Horry | 3 hr |
| Jul 10, 2:51 PM EDT | Special Marine Warning | ILM | 54 min | |
| Jul 10, 2:56 PM EDT | Special Weather Statement | ILM | Williamsburg | 64 min |
| Jul 10, 3:03 PM EDT | Special Weather Statement | ILM | Georgetown | 57 min |
| Jul 10, 3:25 PM EDT | Special Marine Warning | ILM | 35 min | |
| Jul 10, 3:26 PM EDT | Areal Flood Advisory | ILM | Georgetown | 2 hr |
| Jul 10, 3:44 PM EDT | Special Weather Statement | ILM | Georgetown, Williamsburg | 61 min |
| Jul 10, 3:52 PM EDT | Special Marine Warning | ILM | 38 min | |
| Jul 10, 4:30 PM EDT | Special Marine Warning | ILM | 30 min | |
| Jul 10, 4:37 PM EDT | Special Weather Statement | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 1 more | 53 min |
| Jul 10, 5:26 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion | 64 min |
| Jul 10, 5:53 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Marlboro | 43 min |
| Jul 10, 7:28 PM EDT | Special Weather Statement | ILM | Marlboro | 62 min |
| Jul 10, 7:38 PM EDT | Areal Flood Advisory | ILM | Marlboro | 53 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.